Alert archive / Nevada / High Wind Watches in 2011
High Wind Watch 6, NWS Elko, NV
NWS Elko, NV issued this high wind watch at May 31, 2011, 2:00 AM PDT for White Pine County, Nevada. It took effect at Jun 1, 2011, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 31, 2011, 2:00 AM PDT (09:00 UTC)
- In effect from
- Jun 1, 2011, 11:00 AM PDT
- Expired
- Jun 1, 2011, 2:58 AM PDT
- In force
- Issued by
- NWS Elko, NV
County White Pine County, NV
The radar
The Elko radar (KLRX), 217 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 9.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2415 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
724 WWUS75 KLKN 310900 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 200 AM PDT TUE MAY 31 2011 ...STRONG WINDS EXPECTED ACROSS CENTRAL NEVADA TUESDAY AND WEDNESDAY... AN APPROACHING LOW PRESSURE SYSTEM OFF THE COAST OF CALIFORNIA WILL TRANSPORT A STRONG AREA OF WINDS OVER NEVADA OVER THE NEXT TWO DAYS. WINDS WILL INCREASE DURING THE AFTERNOON HOURS...BEFORE SUBSIDING BRIEFLY TUESDAY NIGHT. WINDS COULD POSSIBLY BECOME VERY STRONG DURING THE DAY ON WEDNESDAY AHEAD OF AN APPROACHING SURFACE COLD FRONT. THE HIGHEST POTENTIAL FOR HIGH WINDS IS CURRENTLY ACROSS EASTERN NEVADA...ESPECIALLY WHITE PINE AND EASTERN NORTHERN NYE COUNTY. NVZ035-312315- /O.NEW.KLKN.HW.A.0006.110601T1800Z-110602T0600Z/ /O.CON.KLKN.WI.Y.0028.110531T1800Z-110601T0600Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 200 AM PDT TUE MAY 31 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. * WINDS: SOUTHWEST TO SOUTH 25 TO 35 MPH WITH GUSTS AROUND 50 MPH ON TUESDAY. DURING WEDNESDAY WINDS COULD POSSIBLE BLOW OUT OF THE SOUTH AT 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TIMING: BEGINNING LATE TUESDAY MORNING AND LASTING THROUGH TUESDAY EVENING. AFTER A BRIEF LULL IN THE WINDS TUESDAY NIGHT...WINDS WILL INCREASE BY NOON ON WEDNESDAY...BEFORE BECOMING STRONG IN THE AFTERNOON. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS: MOTORISTS TRAVELING ALONG HIGHWAYS IN CENTRAL NEVADA NEED TO BE PREPARED TO ENCOUNTER STRONG WIND GUSTS... ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NVZ013-037-312315- /O.CON.KLKN.WI.Y.0028.110531T1800Z-110601T0600Z/ NORTHERN NYE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT 200 AM PDT TUE MAY 31 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. * WINDS: SOUTHWEST TO SOUTH 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. * TIMING: BEGINNING LATE TUESDAY MORNING AND LASTING THROUGH TUESDAY EVENING. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT * IMPACTS: MOTORISTS TRAVELING ALONG HIGHWAYS IN CENTRAL NEVADA NEED TO BE PREPARED TO ENCOUNTER STRONG WIND GUSTS... ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
037 WWUS75 KLKN 312138 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 238 PM PDT TUE MAY 31 2011 ...STRONG WINDS EXPECTED ACROSS CENTRAL NEVADA THROUGH THIS EVENING AND AGAIN ON WEDNESDAY... AN APPROACHING LOW PRESSURE SYSTEM OFF THE COAST OF CALIFORNIA WILL TRANSPORT A STRONG AREA OF WINDS OVER NEVADA THROUGH WEDNESDAY. WINDS WILL SUBSIDE LATE THIS EVENING THEN RETURN WEDNESDAY. BREEZY WINDS WILL DEVELOP WEDNESDAY MORNING AND STRENGTHEN DURING THE AFTERNOON AS A STRONG JET STREAM MOVES OVER THE STATE. DANGEROUS HIGH WINDS ARE POSSIBLE DURING THE DAY ON WEDNESDAY AHEAD OF AN APPROACHING SURFACE COLD FRONT. THE BEST POTENTIAL FOR HIGH WINDS IS CURRENTLY ACROSS EASTERN NEVADA...ESPECIALLY WHITE PINE AND THE EASTERN PORTION OF NORTHERN NYE COUNTY. NVZ035-011400- /O.CON.KLKN.WI.Y.0028.000000T0000Z-110601T0600Z/ /O.CON.KLKN.HW.A.0006.110601T1800Z-110602T0600Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 238 PM PDT TUE MAY 31 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * WINDS: SOUTHWEST TO SOUTH 25 TO 35 MPH WITH GUSTS AROUND 50 MPH THROUGH THIS EVENING. DURING WEDNESDAY WINDS COULD POSSIBLE BLOW OUT OF THE SOUTH AT 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TIMING: THROUGH THIS EVENING AND AGAIN WEDNESDAY. AFTER A BRIEF LULL IN THE WINDS TONIGHT...WINDS WILL INCREASE BEFORE NOON ON WEDNESDAY AND STRENGTHEN IN THE AFTERNOON. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS: MOTORISTS TRAVELING ALONG HIGHWAYS IN CENTRAL NEVADA NEED TO BE PREPARED TO ENCOUNTER STRONG WIND GUSTS... ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NVZ013-037-010600- /O.CON.KLKN.WI.Y.0028.000000T0000Z-110601T0600Z/ NORTHERN NYE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT 238 PM PDT TUE MAY 31 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: SOUTHWEST TO SOUTH 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. * TIMING: BEGINNING LATE TUESDAY MORNING AND LASTING THROUGH TUESDAY EVENING. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT * IMPACTS: MOTORISTS TRAVELING ALONG HIGHWAYS IN CENTRAL NEVADA NEED TO BE PREPARED TO ENCOUNTER STRONG WIND GUSTS... ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LW
798 WWUS75 KLKN 010558 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1058 PM PDT TUE MAY 31 2011 ...STRONG WINDS EXPECTED ACROSS CENTRAL NEVADA WEDNESDAY... AN APPROACHING LOW PRESSURE SYSTEM OFF THE COAST OF CALIFORNIA WILL BRING STRONG WINDS OVER CENTRAL NEVADA WEDNESDAY. BREEZY WINDS WILL DEVELOP WEDNESDAY MORNING AND STRENGTHEN DURING THE AFTERNOON AS A STRONG JET STREAM MOVES OVER THE AREA. NVZ035-011800- /O.EXP.KLKN.WI.Y.0028.000000T0000Z-110601T0600Z/ /O.CON.KLKN.HW.A.0006.110601T1800Z-110602T0600Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 1058 PM PDT TUE MAY 31 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TIMING: WINDS WILL INCREASE WEDNESDAY MORNING AND BECOME STRONG WEDNESDAY AFTERNOON. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS: MOTORISTS TRAVELING ALONG HIGHWAYS IN CENTRAL NEVADA NEED TO BE PREPARED TO ENCOUNTER STRONG WIND GUSTS... ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NVZ013-037-010700- /O.EXP.KLKN.WI.Y.0028.000000T0000Z-110601T0600Z/ NORTHERN NYE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT 1058 PM PDT TUE MAY 31 2011 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING. WINDS HAVE DECREASED BELOW ADVISORY LEVELS BUT WILL REMAIN BREEZY TO WINDY THROUGH THE NIGHT AT 15 TO 30 MPH. $$
562 WWUS75 KLKN 010958 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 258 AM PDT WED JUN 1 2011 ...STRONG WINDS EXPECTED ACROSS CENTRAL NEVADA THIS AFTERNOON... AN APPROACHING LOW PRESSURE SYSTEM OFF THE COAST OF CALIFORNIA WILL BRING VERY WINDY CONDITIONS TO EASTERN NEVADA TODAY. NVZ035-012300- /O.UPG.KLKN.HW.A.0006.110601T1800Z-110602T0600Z/ /O.NEW.KLKN.HW.W.0010.110601T1800Z-110602T0500Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 258 AM PDT WED JUN 1 2011 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TIMING: WINDS WILL INCREASE THIS MORNING AND BECOME STRONG BY THIS AFTERNOON. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK. * IMPACTS: MOTORISTS TRAVELING ALONG HIGHWAYS IN CENTRAL NEVADA NEED TO BE PREPARED TO ENCOUNTER STRONG WIND GUSTS... ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ013-033-037-012300- /O.NEW.KLKN.WI.Y.0029.110601T1800Z-110602T0500Z/ NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT...SILVER ZONE PASS...WEST WENDOVER... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT 258 AM PDT WED JUN 1 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT THIS EVENING. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS WILL INCREASE THIS MORNING BECOMING VERY WINDY THIS AFTERNOON. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT...SILVER ZONE PASS...WEST WENDOVER...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT. * IMPACTS:DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH- PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG WEST TO EAST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 91
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind watch went out at May 30, 3:17 PM PDT, 10 hours 43 minutes earlier.
Area forecast discussion, May 30, 3:17 PM PDT, 10 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 317 PM PDT MON MAY 30 2011 .SYNOPSIS...THE MONTH OF MAY WILL LEAVE US WITH PLEASANT WEATHER AS TEMPERATURES REBOUND INTO THE 70S ACROSS THE GREAT BASIN. HOWEVER ANOTHER LOW PRESSURE SYSTEM WILL BRUSH THE SILVER STATE WEDNESDAY AND THURSDAY BRINGING MORE SHOWERS...AND WINDY CONDITIONS TO CENTRAL NEVADA. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY. RADAR IS OUT OF SERVICE AND TECHNICIANS ARE INVESTIGATING THE ROOT CAUSE. MODELS ARE IN GOOD AGREEMENT FOR THE SHORT TERM PERIOD. SHOWERS ARE BRUSHING NE NV THIS MORNING...OTHERWISE CONDITIONS ARE IMPROVING WEST TO EAST. ONE NICE DAY IN STORE FOR TUESDAY AS A SHORTWAVE RIDGE PASSES ACROSS THE GREAT BASIN. TEMPERATURES WILL RESPOND BY JUMPING INTO THE 70S WITH MORE SUNSHINE ALTHOUGH LOW- AMPLITUDE RIDGE WILL BE A LITTLE DIRTY. INCREASED TEMPS A BIT UP NORTH BUT HELD BACK IN PARTS OF CENTRAL NV WHERE THE HEAVY SNOW FELL YESTERDAY. LOWS SHOULD GENERALLY BE IN THE 30S BUT MAY TOUCH FREEZING IN A FEW LOWER VALLEYS IN THE MORNING. THERE WILL BE SOME PRECIPITATION MOVING IN WEDNESDAY...AT LEAST THROUGH THE WESTERN CWFA HOWEVER THE MAIN CONCERN IN THE SHORT TERM PERIOD WILL BE THE WIND. WILL BE ISSUING A WIND ADVISORY FOR SOUTHERN LANDER/EUREKA...WHITE PINE AND NORTHERN NYE COUNTIES FOR TOMORROW. THERE IS A POSSIBILITY OF ANOTHER WIND ADVISORY DAY ON WEDNESDAY WITH A FOCUS A LITTLE FARTHER EAST...POSSIBLY JUST WHITE PINE AND NORTHERN NYE COUNTIES. BREEZY CONDITIONS WILL STRETCH INTO ELKO COUNTY HOWEVER ADVISORY CONDITIONS MAY BE AVOIDED. COLD FRONT WILL PROGRESS THROUGH THE CWA FROM HUMBOLDT COUNTY INTO EASTERN NEVADA DURING THE DAY ON WEDNESDAY. QPF VALUES ARE MODEST. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. UNSETTLED PATTERN CONTINUES INTO THE MONTH OF JUNE AS THE PERSISTENT LONGWAVE TROUGH REMAINS IN PLACE OVER THE WESTERN UNITED STATES. MAIN CONCERN IS THE TIMING OF THE VARIOUS DISTURBANCES ROTATING DOWN AND THROUGH THE TROUGH. GFS AND ECMWF HAVE FAIR CONSISTENCY WITH A SHORTWAVE PASSING ACROSS THE REGION WEDNESDAY NIGHT AND THURSDAY...SO INCREASED POPS DURING THIS TIME PERIOD ESPECIALLY ACROSS THE NORTH. ALSO HAVE FAIR CONSISTENCY WITH A WEAK RIDGE BUILDING IN THURSDAY NIGHT AND FRIDAY BEHIND THIS SYSTEM...SO KEPT POPS LOW. BOTH MODELS NOW SHOW A POTENT DEEP LOW ALONG THE CALIFORNIA COAST BY SATURDAY EVENING...WITH INSTABILITY GATHERING AHEAD OF THE SYSTEM...SO INCREASED AFTERNOON POPS ON SATURDAY AND SUNDAY AFTERNOONS. ECMWF IS FASTER THAN THE GFS IN BRINGING THE CLOSED LOW NORTHEASTWARD AND OPENING IT UP INTO A TROUGH SUNDAY NIGHT INTO MONDAY...BUT BOTH MODELS HAVE IT IN THE AREA SO AGAIN INCREASED POPS OVERNIGHT SUNDAY INTO MONDAY MORNING. BASED ON THE ABOVE...TEMPERATURES WILL BE CHILLY UNDER THE PASSING SHORTWAVE ON THURSDAY...MODERATE ON FRIDAY AS THE RIDGE BRIEFLY PASSES OVERHEAD...WARM FURTHER ON THE SOUTHERLY FLOW AHEAD OF THE CLOSED LOW ON SATURDAY...THEN COOL SUNDAY AND MONDAY AS THAT SYSTEM MOVES ACROSS THE AREA. HOWEVER...DESPITE THE WARMING FRIDAY AND SATURDAY...OVERALL TEMPERATURES WILL BE BELOW NORMAL THROUGH THE PERIOD COURTESY OF THE PERSISTENT LONGWAVE TROUGH. RCM && .AVIATION...VFR CIGS AND VIS EXPECTED AT ALL TERMINALS THROUGH THE NEXT 24 HOURS. MAIN CONCERN IS FOR GUSTY WINDS FROM THE SOUTH AND SOUTHWEST...MAINLY DURING THE AFTERNOON HOURS ON TUESDAY. SOME GUSTS MAY EXCEED 40 KNOTS...ESPECIALLY AT KELY AND KTPH. RCM && .FIRE WEATHER...THERE MAY BE AN ISOLATED THUNDERSTORM ACROSS FIRE WEATHER ZONE 470 THROUGH LATE AFTERNOON AS THE MOISTURE-LADEN LOW PRESSURE SYSTEM EXITS. DRIER WEATHER WILL RETURN TO THE FIRE DISTRICT TONIGHT THROUGH TUESDAY NIGHT. ANOTHER LOW PRESSURE SYSTEM WILL BRING SHOWERS...AND AN ASSOCIATED COLD FRONT...ON WEDNESDAY. THE BIG CONCERN WILL BE THE STRONG WINDS ACROSS FW ZONED 455 AND 457 TUESDAY AND WEDNESDAY AFTERNOON. SOUTHWEST TO SOUTH WINDS 20-30 MPH ARE EXPECTED WITH WIND GUSTS TO 55 MPH ARE POSSIBLE AT HIGHER ELEVATIONS WITH VALLEYS GUSTS AROUND 45 MPH. && .HYDROLOGY...SMALLER STREAMS AND RIVERS CONTINUE TO SUBSIDE HOWEVER WARMER WEATHER MAY CAUSE THEM TO RISE AGAIN. THE HUMBOLDT RIVER IS CRESTING BETWEEN BATTLE MOUNTAIN AND COMUS. MINOR FLOODING IS OCCURRING ALONG THE RIVER REACH FROM BATTLE MOUNTAIN TO COMUS. FLOODING IS NOT CERTAIN FOR WINNEMUCCA AT THIS TIME HOWEVER WITH A CREST TRAVEL TIME OF 5 DAYS FROM COMUS TO WINNEMUCCA...AND A CONTINUED RISE EXPECTED AT COMUS...MINOR FLOODING IS POSSIBLE LATER THIS WEEK AT WINNEMUCCA. SUBSTANTIAL SNOWFALL WAS DEPOSITED AT ALL ELEVATIONS ACROSS WHITE PINE COUNTY THIS WEEKEND WHICH COULD POSE A FLOOD THREAT FROM SMALL STREAMS RUNNING OFF OF THE EGAN...SNAKE AND SCHELL CREEK RANGES. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 92/97/97/92
Hazardous weather outlook, May 30, 3:30 PM PDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 330 PM PDT MON MAY 30 2011 NVZ013-035-037-312230- NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 330 PM PDT MON MAY 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TONIGHT. SHOWERS WILL BE MOVING EAST OF THE STATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY. A LOW PRESSURE SYSTEM WILL BE APPROACHING THE REGION TUESDAY. TEMPERATURES WILL BE INCREASING AS WILL THE WINDS. A WIND ADVISORY HAS BEEN ISSUED FOR TUESDAY AFTERNOON AND EVENING WITH WIND GUSTS AROUND 50 MPH EXPECTED. A COLD FRONT WILL BE MOVING THROUGH THE GREAT BASIN WEDNESDAY AS THE LOW PRESSURE SYSTEM CONTINUES TO AFFECT THE REGION. WINDS OUT AHEAD OF THE FRONT WILL LIKELY REACH ADVISORY CRITERIA ONCE AGAIN IN PARTS OF CENTRAL NEVADA WEDNESDAY AFTERNOON AND EVENING. TEMPERATURES WILL REMAIN COOLER THAN NORMAL ON THURSDAY AS LOW PRESSURE MOVES THROUGH THE REGION. A WARMING TREND IS EXPECTED BY THE WEEKEND WITH A FEW SHOWERS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
Nearby
High Wind Watches in Nevada, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.